Winter Weather, Lamoille
- When
- March 21, 2:00 PM EST to 9:00 PM EST
- Where
- Lamoille forecast zone
- Deaths
- 1 direct, 0 indirect
- Property damage
- $20,000
- Reported by
- NEWSPAPER
- Coordinates
- 44.606, -72.641 (the zone’s center; the record gives no point)
A complex area of low pressure moved across New England and southern Canada during Sunday, March 21st with cold air moving into the region during the afternoon and evening. Snow and rain changed to snow with water freezing on the roads.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BTV wrote it up.
A complex area of low pressure moved across New England and southern Canada during Sunday, March 21st with cold air moving into the region during the afternoon and evening. Snow and rain changed to snow with water freezing on the roads. Travel became treacherous, with numerous accidents. One fatal accident was directly related to weather conditions.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at Mar 21, 1:30 AM EST, 12 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 130 AM EST SUN MAR 21 2004 .DISCUSSION... (TDY THRU TUES NITE)...SFC LOW WHICH BROUGHT THE MIX OF RW/SW TO THE REGION CONTINUES TO MV SLOWLY EAST OVER SOUTHERN QUEBEC. WK VORT MX AHEAD OF UPPER TROUGH KICKING OFF MORE RW/SW ACROSS NORTHERN BORDER COUNTIES. BOTH AVN/GFS AND ETA HAVE UPPER TROUGH ASSOCIATED W/ SFC LOW TO MV SLOWLY ACROSS THE NE DURING DAY TDY. STRONG NW WNDS ON THE BACK SIDE OF THIS TROUGH WILL WORK THRU REGION. WILL MONITOR WNDS WHILE GRID WORK BEING DONE. HAVE TO CONSIDER WINDY/BREEZY FOR TDY/TONITE PERIODS. STRONG GRADIENT BETWEEN LOW AND RIDGE APPROACHING FROM WEST COULD KEEP WINDS UP INTO PART OF MONDAY. MESOETA 00Z RUN SHOWS LIGHT PRECIP WITH NORTHERLY FLOW OVER CWA TDY AND WITH UPPER TROUGH MVG THRU...LOOKS TO SUPPORT CHANCE FOR -SW W/ INSTAB/LIFT. SFC HIGH WORK E/SE DURING MONDAY AND EVENTUALLY OFF SE COAST BY TUESDAY...OPENING UP S/SW FLOW FOR REST OF WEEK. WEAK LOW/VORT MAX TRIES PUSHING SE FROM ONTARIO ON TUESDAY. LOOKS TO SKIRT NORTHERN ZONES...WILL PROBABLY MENTION SLIGHT CHANCE POPS. COLD POOL OF CANADIAN AIR JUST TO OUR EAST SO ANY PRECIP WILL BE IN FORM OF -SW/FLURRIES. (WED. THRU SAT.)...FOR MIDWEEK AS SFC RIDGE SETTLES IN OVER THE EAST COAST...ZONAL WEST-EAST FLOW IN THE UPPER LEVELS SETS UP ACROSS THE U.S. A WEAK LOW W/ ASSOCIATED FRONT MVS OVER NE WED INTO EARLY THURS MORNING. WITH THICKNESSES INCR TO ABV 540 RA/SN DUE TO INCR SW FLOW...WILL CONTINUE MENTION MIX OF RW/SW WITH LIGHT POPS CHANGING OVER TO RW BY THURS MORNING. PRECIP WILL BE KINDA SQUEEZED WITH HIGHS ON EITHER SIDE OF THIS SYSTEM. LATEST MRF SHOWS UP TO HALF INCH QPF POSSIBLE BUT WILL KEEP LOW AMTS AS SHOWN IN AVN/GFS. STRONG UPPER RIDGE FORECASTED TO SET UP OFF EAST COAST FOR THE WEEKEND...WITH THICKNESSES PUSHING IN THE 550-560 RANGE WHICH COULD MEAN NEAR 50F FOR SAT. ANOTHER WK LOW SETS UP OVER MIDWEST AND PUSHES NE TO GIVE REGION ANOTHER CHANCE FOR PRECIP. GOING FORECAST LOOKS GOOD HERE AND WILL NOT CHANGE. .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. JN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 454 AM EST SUN MAR 21 2004 NYZ026>031-034-035-087-VTZ001>012-016>019-211150- CALEDONIA-EASTERN ADDISON-EASTERN CHITTENDEN-EASTERN CLINTON- EASTERN ESSEX-EASTERN FRANKLIN-EASTERN RUTLAND-ESSEX-GRAND ISLE- LAMOILLE-NORTHERN FRANKLIN-NORTHERN ST. LAWRENCE-ORANGE-ORLEANS- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN- SOUTHWESTERN ST. LAWRENCE-WASHINGTON-WESTERN ADDISON- WESTERN CHITTENDEN-WESTERN CLINTON-WESTERN ESSEX-WESTERN FRANKLIN- WESTERN RUTLAND-WINDSOR- 454 AM EST SUN MAR 21 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHERN VERMONT AS WELL AS NORTHERN NEW YORK. .DAY ONE...TODAY: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The national radar mosaic for the moment the first event began.
1 winter weather. Local standard time, as filed.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Winter Weather, Lamoille | 2004-03-21 | 18 | Female | Vehicle/Towed Trailer | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Vermont in 2004Every state in 2004This day in weather historyWarnings in Vermont, March 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5388482.